| Model Number |
S-65-040-120-P6 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified and tortuous lesion in the superficial femoral artery (sfa).After the lesion was accessed with a 300cm non-abbott guidewire, and pre-dilated with a 7mm balloon catheter, a 6x40mm supera self-expanding stent (ses) was advanced into the anatomy through a 6f sheath, however the thumbslide was noted to jam and the stent could only be partially deployed.The partially deployed supera was removed and another supera ses was used to complete the procedure.There was no adverse patient sequela nor clinically significant delay.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.As there was no damage noted to the device during the inspection prior to use, it is possible that the distal sheath of the delivery system was entrapped or bent in the mildly calcified and torturous anatomy such that the ratchet was unable to properly/fully engage the stent resulting in difficulty advancing the thumbslide/mechanical jam and the reported deployment difficulty/activation failure; however, this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.